Oops, you're using an old version of your browser so some of the features on this page may not be displaying properly.

MINIMAL Requirements: Google Chrome 24+Mozilla Firefox 20+Internet Explorer 11Opera 15–18Apple Safari 7SeaMonkey 2.15-2.23

Previous Page Next Page

Photosensitivity, associated with multikinase inhibitor treatment

Definition: photosensitivity involves increased sensitivity of the skin to light.

Incidence: Photosensitivity is reported with some multikinase inhibitors, including vandetanib and imatinib, occurring at an incidence of 4% to 13%.1-4

Grading and lesion characteristics: According to the CTCAEv5.05, photosensitivity is defined as, A disorder characterised by an increase in sensitivity of the skin to light".

Table 10: Grading of Photosensitivity According to the CTCAEv5.0

Grade

Description

1

Painless erythema covering <10% BSA

2

Tender erythema covering 10 - 30% BSA

3

Erythema covering >30% BSA and erythema with blistering; photosensitivity; oral corticosteroid therapy indicated; pain control indicated (e.g., narcotics or NSAIDs)

4

Life-threatening consequences; urgent intervention indicated

Onset: Within 24 hours of sun exposure.

Resolution: Photosensitivity reactions of multi-kinase inhibitors, especially vandetanib, resolve rapidly (within 1 week) upon treatment discontinuation.6 See also Prophylaxis and treatment - reactive management – Photosensitivity and papilloma and squamous cell carcinoma pages.

Related Links 

References

  1. European Medicines Agency. Caprelsa (vandetanib) Summary of Product Characteristics 2019.
  2. Food and Drug Administration. Caprelsa (vandetanib) Prescribing Information 2018.
  3. European Medicines Agency. Glivec (imatinib) Summary of Product Characteristics 2019.
  4. Food and Drug Administration. Gleevec (imatinib) Prescribing Information 2018.
  5. National Cancer Institute Cancer Therapy Evaluation Program. Common Terminology Criteria for Adverse Events and Common Toxicity Criteria [v5.0]. 27 November 2017. (Accessed 15 April 2019).
  6. Giacchero D, et al. Arch Dermatol. 2012;148:1418–1420.

This site uses cookies. Some of these cookies are essential, while others help us improve your experience by providing insights into how the site is being used.

For more detailed information on the cookies we use, please check our Privacy Policy.

Customise settings